Jump to content
CrazyBoards.org

Recommended Posts

I started Prozac two days ago, and I'm really liking it so far.  Psych meds start working reeeeeeally quickly on me so I'm already feeling the effects, believe it or not.  I'm really enthusiastic and "up" and hyper to the point where sometimes I feel like I'm going to rocket out of my skin.  I had so little energy before that I actually like this.  I'm guessing it'll even out so I won't be quite so jittery after a while.  Either way, I'm actually finding that I need my Klonopin so much less now.  DBT is definitely a part of this, but last night was the first night I went out without needing to take a Klonopin in months.  I'm really impressed and it's a major victory for me.

Anyone else find Prozac super stimulating?  If anyone else on here is also taking/has also taken benzos along with Prozac do share with me if you need to take your benzos less now.  I'm hoping this will be a lasting effect.

Link to comment
Share on other sites

YEAH, I just started on Prozac not even a week ago and I've been jumping out of my skin and super hypomanic from it...it's become irritating at some points but it's definitely better than the absolute nothing I got from any of the other antidepressants I've been on.

Link to comment
Share on other sites

I also found Prozac to be very stimulating. I actually had to be taken off of it because it caused me to become manic (within a week of starting too) even while on a mood stabilizer. I was jumping around, singing, dancing, extremely agitated and all that fun stuff.

I found that while I was on it I didn't take my benzo's at all though. Which was a good thing, I don't like taking them unless I absolutely have to.

Link to comment
Share on other sites

I too found Prozac to be very stimulating at first, but it subsides the longer you take it. I stuck with the 10 mg and up ed it to 20 mg at one point. I found the more I was on of it, the more tired it made me. At one point I was 40 mg of it, and it made me sweat more and very tired during the day, but it didn't help me fall asleep if I took it at night. My p doc lowered it back down to 20 mg and it has been good to me ever since.

 

It is a really good drug though IMO, and it has really helped my depression with little side effects at 20 mg. ( some sexual side effects but that's about it). No weight gain on it which is nice. 

 

How much of it are you on so far?

Link to comment
Share on other sites

I didn't want to start a whole new thread for a Prozac question but aside from nauseousness and hypomanic symptoms, nothing had gone wrong until I just rode my bike to the bank and JUST caught myself from fainting...is that normal? Anyone else experienced this?

 

(Side note I moved this question to the "side effects" section but general question - is there any way to delete posts on here? I wanted to delete this one but now I'm making it even less relevant to the topic at hand.)

Edited by DontLookAway
Link to comment
Share on other sites

We ask people not to delete posts--it interrupts the continuity of the boards.  If you feel that the post in the Side Effects forum is redundant, I can lock it for you.

 

olga

Link to comment
Share on other sites

So I had a hypomanic episode on Friday and then crashed HARD.  Only recovered today when my Prozac dosage was doubled.  I feel good now, on a nice, even keel.  Hopefully it'll stay that way.  I can have a range of emotions instead of being "flat", like with Celexa.  Speaking of Celexa, I've been off it now for almost a week.  Might've been the combination of the taper dose of Celexa along with my Wellbutrin and the Prozac that caused the hypomania.

Only problems now are the awful nausea and GI issues I'm having from the Prozac.  I have a prescription for an anti-nausea drug to help me out, hoping it'll start going away soon.  I don't want to go off a med that works for something like that.

Link to comment
Share on other sites

Ooh, that sounds good.  These prescription pills are like $1 per pill and I'm between drug coverage right now because it's impossible to understand all this Medicaid and Medicare nonsense.  Trying to get someone to help me with it.

Will the nausea and GI stuff go away eventually, in your experience?

Link to comment
Share on other sites

Ooh, that sounds good.  These prescription pills are like $1 per pill and I'm between drug coverage right now because it's impossible to understand all this Medicaid and Medicare nonsense.  Trying to get someone to help me with it.

Will the nausea and GI stuff go away eventually, in your experience?

I had pretty bad nausea and GI stuff too but it went away after about a week. 

Link to comment
Share on other sites

I found prozac had more of a sedative effect even from the beginning. It caused me panic attacks and anxiety but they were a result of the inability to hold a thought. It caused mild depersonalization for me. My psychiatrist was reluctant to switch it because it is the only drug "approved" for treatment of bulimia. It wasn't for me but I'm glad it's working for you!

Edited by skye
Link to comment
Share on other sites

I did get that stimulated feeling for the first few days, after that it became much like all the other SSRI's, and was neither stimulating nor sedating.

ETA: It made me nauseous too. That went away after a week or two. I just coped with antacids until then.

Edited by mcjimjam
Link to comment
Share on other sites

I became hypomanic on it after I tried out 40 mg - currently I'm still at 30-35 mg and doing fine.  For some reason, the 40 mg just tipped me right off the scale. 

 

I also remember being really nauseous on Prozac for awhile at the beginning.  It definitely passed.  I took an OTC antacid - something like Zantac or Tagamet.  I still do once inawhile, but rarely.

Link to comment
Share on other sites

I'm doing pretty good on the stuff now.  Sometimes I get really "up" but not so much that I'm alarming anyone or considered hypomanic.  Being up is actually really nice, it gives me energy and enthusiasm.  If I feel agitated or jittery, taking a Klonopin helps even everything out without giving me the flatness that Celexa had.  So far, so good.

Link to comment
Share on other sites

  • 2 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...